DefinitionThis section has been translated automatically.
Local inflammatory reaction of the previously irradiated skin areas after the start of a mostly cytostatic systemic therapy of an underlying tumor.
EtiopathogenesisThis section has been translated automatically.
Despite many case descriptions, the etiology remains unclear. Diverse hypotheses ranging from allergic reactions to degraded epithelial stem cells are propagated.
You might also be interested in
ManifestationThis section has been translated automatically.
The occurrence of RRD has been described in case studies following the use of chemotherapeutic agents (e.g. methotrexate, doxorubicin, gemcitabine, tamoxifen and bleomycin). The disease can occur within a few days to years after the end of radiotherapy. Intervals of a few minutes to 14 days have been described for intravenously administered drugs.
LocalizationThis section has been translated automatically.
Clinical featuresThis section has been translated automatically.
Chronic, flat, mostly itchy erythema or reddened plaques located on a radiation field. Healing with scaling and spotty hypo- or hyperpigmentation. Severe progression of ulceration has been described.
HistologyThis section has been translated automatically.
The early phases of the inflammatory reaction are characterized by interface dermatitis and cannot be distinguished from acute radiation dermatitis.
TherapyThis section has been translated automatically.
Note(s)This section has been translated automatically.
Remarkable is the occurrence of a radio recall morphea (Spalek M et al. 2015).
Methotrexate can trigger a UV recall in a similar way, but UV irradiation should not be more than 5 days ago
Apart from the skin, other organs can also be affected by radio recall reactions (e.g. heart organ).
LiteratureThis section has been translated automatically.
- Clark E et al (2015) Chlorambucil-Induced Radiation Recall Dermatitis. Skinmed 13:317-319
- Delavan JA et al (2015) Gemcitabine-induced radiation recall myositis. Skeletal radiol 44:451-455.
- Haraldsdottir S et al. (2016) Radiation Recall Dermatitis With Concomitant Dabrafenib and Pazopanib Therapy. JAMA Dermatol doi: 10.1001/jamadermatol.2015.5366
- Kandemir EG et al (2005) Docetaxel-induced radiation recall dermatitis. Swiss med Wkly 135: 35-35
- Prindaville B et al (2016) Radiation Recall Dermatitis Secondary to Dactinomycin. Pediatric Dermatol 33:e278-279.
- Putnik K et al (2006) Enhanced radiation sensitivity and radiation recall dermatitis (RRD) after hypericin therapy - case report and review of literature. Radiat Oncol 1: 32-37
Spalek M et al (2015) Radiation-induced morphea - a literature review. J Eur Acad Dermatol Venereol 29:197-202.
Incoming links (6)Acute radiodermatitis; Aromatase inhibitors; Busulfan; Etoposide; Gemcitabine; Tamoxifen;
Please ask your physician for a reliable diagnosis. This website is only meant as a reference.